5 years on, tamoxifen, depression and going alone

Hello All, I am fast approaching my 5 year point (5th Sept) and I am due to go for my annual check-up in October. I had been expecting to come of the tamoxifen with mixed feelings. Looking forward to it because I have suffered the usual over heating, depression and weight gain but not looking forward to going alone. I have now seen the new recommendation to stay on tamoxifen for 10 years, I obviously want to do what will give me the best chance of survival but feel that if the hospital extend it then I would need to take an antidepressant to help with my depression. I would appreciate any advice please.

Hi Scoobygirl,

I’m sure your fellow forum users will be along soon to answer your question, but you might like to give the helpline here a ring and have a chat with them about your concerns, they’re here to support you.  Calls are free 0808 800 6000 lines open Mon-Fri 9-5 and Sat 10-2.

Take care,

Jo, Moderator

Hello there,

 

I am only 3 years along the line but I already take an antidepressant , Sertraline, the dose has been greatly reduced but every time I try to come off it altogether I turn all funny again. My Doc says I will probably need to take it the whole time I am on Tamoxifen. To be honest I dont care anymore. I used to hate the idea that I relied on the pills , but now I think we have been through so much, our hormones are very powerful chemicals and if we need a tiny pill to feel well again then Yes I think you should visit the GP and request a prescription.

I have heard about the 10 year study and I would be prepared to take it for another 5 years .

Sending you love and positive vibes for good results.

Tracy xxx

 

 

Hello Tracey, thank you for your comments. I have made an appointment with the doctor for tomorrow, Tricia

Hi…I don’t post much now but wanted to say…an antidepressant…in my case anyway…is a must with Tam…I have never been depressed in my life…I get SAD in the winter but as soon as the weather picks up so do I…usually…at Xmas this year I was horribly depressed to the point that I didn’t want to get out of bed…I didn’t know what the hell was wrong with me until I went to see the GP…I think staying on the Tam for 10 yrs is a good idea if you can stick the side effects…some ladies suffer more than others…for me …it’s peace of mind and knowing I am still doing something to stop my gremlin moving back in!!!..good on you for making an appt with the dr…that’s the first step over…good  luck and hugs to you